Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 3, NWS Jacksonville, FL

March 7, 2008Suwannee County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 7, 2008, 9:13 AM EST for Suwannee County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2008, 9:13 AM EST (14:13 UTC)
Expired
Mar 7, 2008, 9:45 AM EST
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Suwannee County, FL

What was reported inside it

TimeReportWhereRemark
Mar 7, 9:45 AM ESTTSTM WND DMGLive Oak, FLPOWER IS OUT ALL OVER THE CITY OF LIVE OAK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 6:45 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 660 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
660 m²/s²
0-3 km storm-relative helicity
928 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 071413
TORJAX
FLC121-071445-
/O.NEW.KJAX.TO.W.0003.080307T1413Z-080307T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EST FRI MAR 7 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 945 AM EST

* AT 912 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF
  LURAVILLE...OR 11 MILES NORTH OF MAYO...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIVE
  OAK.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3039 8296 3026 8281 3009 8317 3010 8319
      3024 8324
TIME...MOT...LOC 1413Z 241DEG 44KT 3021 8314

$$

SANDRIK
4 follow-up statements
000 
WWUS52 KJAX 071420
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EST FRI MAR 7 2008

FLC121-071445-
/O.CON.KJAX.TO.W.0003.000000T0000Z-080307T1445Z/
SUWANNEE FL-
920 AM EST FRI MAR 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EST FOR NORTHERN
SUWANNEE COUNTY...

AT 916 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR NEWBURN...OR 8 MILES SOUTHWEST OF LIVE OAK...MOVING NORTHEAST AT
50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIVE
OAK AND HOUSTON.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3039 8296 3026 8281 3014 8307 3026 8321
      3029 8314 3030 8313
TIME...MOT...LOC 1420Z 241DEG 44KT 3025 8305

$$

SANDRIK
000 
WWUS52 KJAX 071429
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EST FRI MAR 7 2008

FLC121-071445-
/O.CON.KJAX.TO.W.0003.000000T0000Z-080307T1445Z/
SUWANNEE FL-
929 AM EST FRI MAR 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EST FOR NORTHERN
SUWANNEE COUNTY...

AT 921 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR LIVE OAK...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY. A TORNADO WARNING IS ALSO IN EFFECT FOR SOUTHERN 
AND CENTRAL SUWANNEE COUNTY AS THERE ARE TWO POTENTIAL THREAT AREAS 
IN THE COUNTY.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3039 8296 3026 8281 3018 8299 3030 8313
TIME...MOT...LOC 1429Z 241DEG 44KT 3030 8294

$$

SANDRIK
000 
WWUS52 KJAX 071433
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
933 AM EST FRI MAR 7 2008

FLC121-071445-
/O.CON.KJAX.TO.W.0003.000000T0000Z-080307T1445Z/
SUWANNEE FL-
933 AM EST FRI MAR 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EST FOR CENTRAL
SUWANNEE COUNTY...

AT 930 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 
NEAR HOUSTON...OR NEAR LIVE OAK...MOVING NORTHEAST AT 50 MPH. A 
SECOND TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN 
SUWANNEE COUNTY AT THIS TIME. 

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3039 8296 3026 8281 3021 8294
TIME...MOT...LOC 1433Z 241DEG 44KT 3032 8289

$$

SANDRIK
000 
WWUS52 KJAX 071437
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EST FRI MAR 7 2008

FLC121-071446-
/O.EXP.KJAX.TO.W.0003.000000T0000Z-080307T1445Z/
SUWANNEE FL-
936 AM EST FRI MAR 7 2008

...THE TORNADO WARNING FOR THE LIVE OAK AND HOUSTON AREA OF SUWANNEE 
COUNTY EXPIRES AT 945 AM EST...

A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN 
SUWANNEE COUNTY AT THIS TIME.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3039 8296 3026 8281 3021 8294
TIME...MOT...LOC 1436Z 241DEG 44KT 3034 8285

$$

SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 7, 4:15 AM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Mar 7, 4:15 AM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EST FRI MAR 7 2008

...HEAVY RAINFALL AND STRONG TO SEVERE TSTMS EXPECTED TODAY INTO
EARLY TONIGHT...
...FLOOD WATCH FOR SE GA AND THE SUWANNEE VALLEY OF NE FL...

.SYNOPSIS...MSAS ANALYSIS SHOWS SFC LOW OVER THE MOUTH OF THE MS
AROUND 1003 MB AND A WARM FRONT APPEARS TO BE EXTEND INTO CENTRAL
FL. WIDESPREAD RAIN CONTINUES ACROSS THE ERN PORTIONS OF THE
FORECAST AREA WITH RECENT TRENDS SUGGESTING SOME STRONGER CELLS NEAR
THE COAST AND COASTAL WATERS. THIS MAY BE A SIGN OF INCREASING
INSTABILITY DUE TO MOISTURE INCREASING. UPPER LEVELS SHOW TROUGH
IS OVER TEXAS WITH DISTURBANCES MOVING NEWD FROM CENTRAL GULF
SETTING OFF INTENSE CONVECTION. JET MAX AT 100 KT IS ROUNDING THE
BASE OF THE TROUGH OVER THE GULF. SLY 850 MB WIND HAVE INCREASED
RECENTLY TO AROUND 30-40 KT AS THE SFC LOW OVER THE GULF SLOWLY SHIFTS
EWD.

.SHORT TERM...CURRENT SATELLITE AND RADAR IMAGERY SUGGESTS THE GFS
HAS A BETTER HANDLE THAN NAM ON THE PRECIP AREAS OVER FL AND NRN
GULF OF MEXICO SO WILL LEAN MORE TOWARD ITS SOLUTION. FOR
TODAY...FIRST ON THE POTENTIAL FOR SEVERE STORMS-RICH LAYER MOISTURE
WILL STRENGTHEN ON SLY FLOW AND WILL MOVE INTO THE REGION WITH MEAN
LAYER FLOW BELOW 10 KFT OF ABOUT 40-50 KT. GFS ACTUALLY INDICATES
850 MB WINDS INCREASING TO 60-70 KT OVER THE WRN ZONES BUT EXPECT
THIS IS OVERDONE DUE TO CONVECTIVE FEEDBACK. WIDESPREAD AREA OF
850MB WINDS OF 40-50 KT EXPECTED THOUGH WHICH WILL AID IN
DEVELOPMENT OF A FEW STRONG TO SEVERE STORMS. EHI NUMBERS ARE AROUND
1-2 OVER THE SE ZONES PER GFS BY THE AFTERNOON WITH NAM INDICATING
THESE VALUES REACH UP INTO SE GA. MAX TEMPS NEARING 80 OVER SE ZONES
MAY SUPPORT SBCAPE OF NEAR 1000 J. DUE TO UNCERTAINTY...WILL
CONTINUE TO MENTION SOME STORMS MAY BE SEVERE ALL AREAS. FLOODING
THREAT...STRONG LIFT THANKS TO UPPER LEVEL DIFLUENCE AND LIFTING
WARM FRONT MAY CREATE 1-3 INCHES AMOUNTS THROUGH THIS EVENING. MAIN
IMPACT IS SE GA AND THE SUWANNEE VALLEY AREA. CURRENT FLOOD WATCH IN
EFFECT LOOKS GOOD. TONIGHT...SFC LOW PROGGED BY GFS TO BE IN CENTRAL
OR N GA WITH TRAILING COLD FRONT TO THE FL BIG BEND 00Z SAT. A
STRONG SW LOW LEVEL JET FROM COASTAL GA TO ALACHUA COUNTY WILL HELP
AID ADDITIONAL HEAVY RAINFALL THREAT AND STRONG TO SEVERE
STORMS...MAINLY ERN 2/3RDS OF THE AREA. COLD FRONT WILL SWEEP ACROSS
THE AREA LATE IN THE NIGHT...WITH GUSTY WLY WINDS IN ITS WAKE.
SAT...BECOMING PARTLY CLOUDY TO MOSTLY SUNNY WITH VERY WINDY
CONDITIONS. GUST TOOLS FROM GFS AND NAM SUGGEST 40-45 MPH AT TIMES
SO WIND ADVISORY MAY BE NEEDED. WILL HIT THIS IN THE HWO. MUCH
COOLER WITH HIGHS FROM LOWER 50S TO AROUND 60. SAT NIGHT...SFC HIGH
PRES BUILDS IN QUICKLY WITH A LIGHT FREEZE POSSIBLE. WILL HOLD OFF
ON A FREEZE WATCH AT THIS TIME WITH LOWS OF ABOUT 30 DEG ARE
EXPECTED. SUN...HIGH PRESSURE IS CENTERED OVER GA AND NRN FL WITH
LIGHT WINDS. HIGHS ONLY MANAGE THE LOWER 60S DESPITE MOSTLY SUNNY
SKIES.

.LONG TERM...MON-THU. HIGH PRES RIDGE OVER THE AREA WEAKENS AS A
SRN STREAM DISTURBANCE IN NEAR ZONAL FLOW ALOFT MOVES ACROSS THE
GULF OF MEXICO. WEAK LOW PRES MAY FORM IN THE GULF LATE TUE AND THEN
WEAKEN AS IT PASSES THROUGH SRN OR CENTRAL FL. SUSPECT GFS MAY BE
OVERDOING THIS A BIT BASED ON ECMWF AND ENSEMBLE SO TENDED TO KEEP
POPS MINIMAL...AROUND 20% FOR TUE INTO EARLY WED. ANOTHER LOW
PRESSURE SYSTEM APPROACHES THE AREA FROM THE W BY THU AND HAVE
INCLUDED SLIGHT CHANCE POPS FOR NW SECTIONS OF CWA. MAX/MIN TEMPS
EXPECTED TO BE CLOSE TO NORMAL.

&&

.AVIATION...STRONG MESO-HIGH THAT FORMED ALONG THE EAST CENTRAL
FL COAST OVERNITE HELPED BLOCK THE WARM FRONT FROM MOVING NORTH
AND AS A RESULT CEILINGS OVERNITE ARE DECLINING SLOWER THAN
FORECAST. HOWEVER...WITH THE MESO-HIGH WEAKENING AND SURFACE LOW
DEEPENING AND MOVING NE...THE WARM FRONT WILL LIFT NORTH OVER
THE AREA THIS MORNING AND BE NORTH OF THE AREA THIS AFTERNOON.
COLD FRONT APPROACHES THIS EVE. LARGE AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS ALONG GULF COAST WILL BE MOVING INTO THE AREA THIS
MORNING. WHAT THIS MEANS IS DETERIORATING CONDITIONS WITH PREVAILING
MVFR CIGS/VSBY THIS MORNING AND THROUGHOUT THE DAY WITH TEMPO IFR
THIS MORNING TIL 15Z AS WARM FRONT MOVES THROUGH. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EARLY EVE WITH THE APPROACH OF THE
COLD FRONT AND MAY SEE TEMPO IFR CONDITIONS WITH POSSIBLE WIND GUSTS
TO 40 KNOTS 20Z-24Z.

&&

.MARINE...GRADIENT TIGHTENS AS WARM FRONT PUSHES NORTH OF THE
WATERS TODAY AND DEEPENING LOW PRESSURE TRACKS NW OF THE AREA.
HAVE SMALL CRAFT ADVISORY ONGOING FOR OFFSHORE LEG AND FOR
THE NEAR SHORE BY 8 AM DUE TO STRONG SOUTHERLY WINDS. AS COLD
FRONT PUSHES THROUGH SATURDAY MORNING...SHARP PRESSURE RISES
BEHIND FRONT AND TIGHT GRADIENT WILL RESULT IN FREQUENT GUSTS TO
GALE FORCE FOR THE OFFSHORE WATERS AND HAVE GONE WITH A GALE
WARNING. THE NEAR SHORE WILL HAVE SOME OCCASIONAL GUSTS BUT A GALE
WARNING MAY BE REQUIRED THERE AS WELL DEPENDING HOW STRONG THE
SYSTEM TO OUR NW IS.

&&

.FIRE WEATHER...MAIN CONCERN IS FOR SATURDAY WITH STRONG
COLD FRONT MOVING THROUGH. DESPITE THE EXPECTED RAINFALL
MIN RHS ARE FORECAST TO FALL BELOW CRITICAL LEVELS SATURDAY
AFTERNOON ALONG WITH STRONG NW WINDS OF 20 TO 25 MPH WITH
GUSTS TO NEAR 40 MPH. HAVE UPGRADED PREVIOUS WATCH TO A
RED FLAG FOR SATURDAY. HAVE PUT UP A FIRE WEATHER WATCH
FOR SUNDAY AS MIN RHS PROGGED TO FALL TO 20 TO 25 PERCENT
AWAY FROM THE COAST BUT WINDS WILL BE MUCH LIGHTER AS
HIGH PRESSURE BUILDS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  47  54  30 / 100  70  10   0
SSI  69  50  58  35 / 100  80  20   0
JAX  75  52  59  32 / 100  80  20   0
SGJ  78  53  63  36 /  80  80  20   0
GNV  76  53  60  32 /  80  80  20   0
OCF  79  55  62  31 /  80  80  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR BAKER-COLUMBIA-GILCHRIST-
     HAMILTON-SUWANNEE.

     RED FLAG WARNING FROM 11 AM TO 7 PM EST SATURDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...FLOOD WATCH THROUGH LATE TONIGHT FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 6 AM EST SATURDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     GALE WARNING FROM 6 AM TO 4 PM EST SATURDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 PM EST
     SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

SHASHY/PETERSON
Hazardous weather outlook, Mar 7, 4:45 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST FRI MAR 7 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080940-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
445 AM EST FRI MAR 7 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH 104 IN EFFECT UNTIL NOON EAST FOR MUCH OF NORTH
FLORIDA AND SOUTHEAST GEORGIA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND EARLY TONIGHT...

...FLOOD WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTHEAST FLORIDA THROUGH LATE TONIGHT...

A SQUALL LINE WILL CONTINUE EASTWARD ACROSS NORTHERN FLORIDA AND
SOUTHEAST GEORGIA THIS MORNING WITH STRONG THUNDERSTORMS SEGMENTS
AND A FEW SUPERCELLS THUNDERSTORMS. ISOLATED SUPERCELLS
THUNDERSTORMS  ARE ALSO POSSIBLE AHEAD OF THE SQUALL LINE. LOW LEVEL
WIND SHEAR REMAINS EXTREME UNDER A 70 KT SOUTHWESTERLY LOW LEVEL JET
STREAM AND INSTABILITY IS EXPECTED TO INCREASE WITH SOME MODEST
HEATING THIS MORNING.  DAMAGING WINDS WILL BE PRIMARY SEVERE
THREAT...THOUGH TORNADO THREAT MAY BECOME MORE PRONOUNCED LATER THIS
MORNING. THE LINE WILL CONTINUE TO MOVE THROUGH THE AREA INTO THE
OVERNIGHT HOURS WITH A POSSIBILITY OF SEVERE WEATHER THROUGHOUT THE
DAY.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH
YOUR AREA.

GUSTY SOUTHERLY WINDS MAY REACH UP TO 25 TO 30 MPH OVER THE COASTAL
COUNTIES THIS AFTERNOON.

LOCALLY HEAVY RAINFALL IS EXPECTED OVER THE AREA AND WILL CONTINUE
THROUGH TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF NEAR 3 TO 4 INCHES IN HEAVIER
BANDS OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SOUTHEAST GEORGIA
AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA. SOME AREA RIVERS
ARE NEAR OR ABOVE FLOOD STAGE AND SHOULD BE CLOSELY MONITORED IF
HEAVY RAINFALL DOES OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...GUSTY WEST WINDS ON SATURDAY...
...GALE WARNING FOR OFFSHORE COASTAL WATERS ON SATURDAY...

VERY WINDY CONDITIONS ARE POSSIBLE FROM EARLY SATURDAY MORNING
THROUGH THE AFTERNOON HOURS. GUSTY WINDS OF AROUND 40 MPH ARE
LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR
ALL OR PORTIONS OF THE FORECAST AREA.

ON SUNDAY MORNING...A LIGHT FREEZE AND PATCHY FROST ARE POSSIBLE
WITH LOWS NEAR 30 DEGREES TO THE MID 30S NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Mar 7, 6:15 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EST FRI MAR 7 2008

FLZ021-071200-
SUWANNEE-
615 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 AM EST...

AT 615 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES SOUTH OF LURAVILLE...OR 12
MILES SOUTH OF MAYO...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRANFORD...OBRIEN...
LURAVILLE...DOWLING PARK...MCALPIN...NEWBURN...WELLBORN...HOUSTON AND
LIVE OAK THROUGH 700 AM EST. SMALL HAIL AND AND GUSTY WINDS OF
AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Special weather statement, Mar 7, 7:08 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 AM EST FRI MAR 7 2008

FLZ020-021-GAZ162-071300-
ECHOLS-HAMILTON-SUWANNEE-
708 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
SUWANNEE...HAMILTON AND ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM EST...

AT 708 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES WEST OF
BLUE SPRINGS TO 7 MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING
NORTHEAST AT 55 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND SUWANNEE RIVER STATE PARK...SUWANNEE SPRINGS...BLUE
SPRINGS...WEST LAKE...JASPER...JENNINGS AND STATENVILLE THROUGH 800
AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Mar 7, 7:23 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
723 AM EST FRI MAR 7 2008

FLZ020-022-GAZ150-162-163-071300-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
723 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COLUMBIA...EASTERN HAMILTON...SOUTHEASTERN CLINCH...SOUTHERN WARE AND
SOUTHEASTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 800 AM EST...

AT 723 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF BELMONT...OR 14 MILES
SOUTHWEST OF FARGO...MOVING NORTHEAST AT 55 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELMONT...NEEDMORE AND
FARGO THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Mar 7, 8:10 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 AM EST FRI MAR 7 2008

FLZ020-GAZ162-163-071400-
CLINCH-ECHOLS-HAMILTON-
810 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
HAMILTON...CENTRAL CLINCH AND CENTRAL ECHOLS COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 900 AM EST...

AT 810 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 25 MILES SOUTH OF DU PONT...OR 8 MILES NORTH
OF JASPER...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND DU PONT AND HOMERVILLE THROUGH 900 AM
EST. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Mar 7, 8:36 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 AM EST FRI MAR 7 2008

GAZ136-152-153-164-165-071415-
BRANTLEY-CHARLTON-INLAND CAMDEN-INLAND GLYNN-WAYNE-
836 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...BRANTLEY...SOUTHERN WAYNE...NORTHWESTERN CAMDEN AND
WESTERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
915 AM EST...

AT 836 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF RACE POND...OR 10 MILES
SOUTH OF HOBOKEN...MOVING NORTHEAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...RACE POND...
TARBORO...HICKOX...RAYBON...NAHUNTA...WAVERLY...HORTENSE...ATKINSON
AND WAYNESVILLE THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Mar 7, 8:54 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 AM EST FRI MAR 7 2008

FLZ021-071430-
SUWANNEE-
854 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS VALID UNTIL 930 AM EST...

AT 854 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF LURAVILLE...OR 10
MILES SOUTHEAST OF PERRY...MOVING NORTHEAST AT 50 MPH. A TORNADO
WARNING IS IN EFFECT FOR PORTIONS OF LAFAYETTE COUINTY AND IF THE
STORM MAINTAINS ITS CURRENT INTENSITY A WARNING MAY BE REQUIRED FOR
PORTIONS OF SUWANNEE COUNTY SOMETOIEM BEFORE 930 A. EST.

THE AREA REMAINS UNDER A TORNADO THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:45 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more34 hr
Mar 7, 3:45 AM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more39 hr
Mar 7, 6:40 AM ESTSevere Thunderstorm WarningJAXColumbia, Suwannee35 min
Mar 7, 8:14 AM ESTSevere Thunderstorm WarningJAXHamilton, Suwannee46 min
Mar 7, 8:48 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Suwannee42 min
Mar 7, 9:02 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee43 min
Mar 7, 9:25 AM ESTTornado WarningJAXColumbia, Suwannee50 min
Mar 7, 9:26 AM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Union49 min
Mar 7, 9:39 AM ESTSevere Thunderstorm WarningJAXBaker, Bradford, Columbia, Gilchrist, Hamilton, Suwannee and 1 more51 min
Mar 7, 9:51 AM ESTTornado WarningJAXBaker39 min
Mar 7, 10:08 AM ESTSevere Thunderstorm WarningJAXClay, Duval, Nassau67 min
Mar 7, 10:18 AM ESTTornado WarningJAXBaker, Duval, Nassau13 min
Mar 7, 10:23 AM ESTSpecial Marine WarningJAX2 hr
Mar 7, 10:27 AM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Gilchrist, Union48 min
Mar 7, 10:40 AM ESTTornado WarningJAXAlachua41 min
Mar 7, 10:55 AM ESTTornado WarningJAXDuval, Nassau35 min
Mar 7, 10:56 AM ESTSevere Thunderstorm WarningJAXMarion49 min
Mar 7, 11:15 AM ESTTornado WarningJAXBradford, Clay25 min
Mar 7, 11:15 AM ESTTornado WarningJAXNassau30 min
Mar 7, 11:25 AM ESTSevere Thunderstorm WarningJAXClay, Marion, Putnam50 min
Mar 7, 11:32 AM ESTSpecial Marine WarningJAX118 min
Mar 7, 11:43 AM ESTSevere Thunderstorm WarningJAXClay, Saint Johns47 min
Mar 7, 12:25 PM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns50 min
Mar 7, 12:35 PM ESTSpecial Marine WarningJAX115 min
Mar 7, 1:25 PM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam65 min
Mar 7, 1:34 PM ESTSpecial Marine WarningJAX116 min
Mar 7, 1:49 PM ESTSevere Thunderstorm WarningJAXMarion41 min
Mar 7, 2:00 PM ESTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns60 min
Mar 7, 2:28 PM ESTSevere Thunderstorm WarningJAXMarion, Putnam62 min
Mar 7, 2:41 PM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union23 hr
Mar 7, 3:09 PM ESTSevere Thunderstorm WarningJAXAlachua, Marion51 min
Mar 7, 3:33 PM ESTSpecial Marine WarningJAX117 min
Mar 7, 4:18 PM ESTSpecial Marine WarningJAX117 min
Mar 7, 4:29 PM ESTSpecial Marine WarningJAX2 hr

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.